Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 18, 2007, 8:33 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 8:33 PM CDT (01:33 UTC)
- Expired
- Oct 18, 2007, 9:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Tallahatchie County, MS, Yalobusha County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:57 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 18, 7:57 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 757 PM CDT THU OCT 18 2007 .DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS EAST ACROSS W TN AND N MS. THE TORNADO WATCH WEST OF THE RIVER HAS BEEN CANCELED. A FEW STORMS HAVE PRODUCED DAMAGING WINDS AND SMALL HAIL. LAPS DATA INDICATING CAPES NEAR 1600 J/KG ALONG THE TN RIVER IN W TN AND 0-3 KM SRH NEAR 350 M2/S2. AS THE STORMS MOVE EAST INTO THIS AREA...ANTICIPATE STRENGTHENING OF THE STORMS. WE CONTINUE TO MONITOR. UPDATE TO FORECAST WILL OCCUR AGAIN BY 9 PM TO ACCOUNT FOR WINDS...SKY AND ANY ADDITIONAL TORNADO WATCH CANCELATIONS. && .PREV DISCUSSION... /ISSUED 157 PM CDT THU OCT 18 2007/ DISCUSSION... SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON INTO TONIGHT. A POTENT SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE THIS AFTERNOON AND WILL CONTINUE TO PUSH EAST THROUGH THE OVERNIGHT HOURS. CLOUDS HAVE SCATTERED OUT THIS AFTERNOON ALLOWING FOR ABUNDANT SUNSHINE TO WARM TEMPERATURES INTO THE MID 80S AT THIS HOUR. CAPE VALUES ARE ALREADY IN THE 2000-2500 J/KG RANGE WITH HELICITY AROUND 250 M2/S2. JUST WAITING FOR INITIATION TO OCCUR WHICH CURRENT THINKING WILL BE AROUND 4 PM CDT OR SO. THIS IS WHEN THE STRONG UPPER LEVEL JET WILL SWING INTO THE AREA AND PROVIDE THE FORCING TO INITIATE SHOWERS AND THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO GO SEVERE QUICKLY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SYSTEM SHOULD CLEAR AREA BY LATE TONIGHT ENDING CHANCES FOR RAIN AND SEVERE WEATHER FOR THAT MATTER. FRIDAY THROUGH THE WEEKEND...HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH ALLOWING COOLER AND DRIER AIR TO FILTER INTO THE REGION. SKIES WILL BE CLEAR TO MOSTLY CLEAR DURING THIS TIME PERIOD. EXPECT HIGHS WILL BE IN THE MID 70S TO AROUND 80 DEGREES WITH LOWS IN THE MID 40S TO MID 50S. SUNDAY NIGHT INTO MONDAY...ANOTHER COLD FRONT WILL MOVE INTO THE CWA BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE QUICKLY AND SHOULD BE OUT OF THE AREA BY NOON MONDAY. MONDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD...HIGH PRESSURE WILL REBUILD INTO THE CWA AND BRING MUCH COOLER TEMPERATURES AND DRIER AIR INTO THE REGION. EXPECT HIGHS ONLY IN THE 60S ON TUESDAY WARMING TO THE UPPER 60S TO LOWER 70S. LOWS WILL BE IN THE 40S AND 50S. && .PRELIMINARY POINT TEMPS/POPS... MEM 60 77 53 83 / 30 0 0 0 MKL 57 74 46 80 / 60 0 0 0 JBR 55 76 51 81 / 10 0 0 0 TUP 63 78 47 81 / 60 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Oct 18, 5:42 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT THU OCT 18 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 542 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A POTENT UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE MIDSOUTH THROUGH THE NIGHT. THE UNSTABLE ATMOSPHERE AHEAD OF THE DISTURBANCE WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY EAST OF THE MISSISSIPPI RIVER. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS FROM THESE STORMS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR FROM HEAVIER THUNDERSTORMS. THE BEST TIMING FOR SEVERE STORMS WILL OCCUR FROM 6 PM CDT TO MIDNIGHT CDT. THERE IS A MODERATE RISK FOR SEVERE STORMS FOR PORTIONS OF NORTHEAST ARKANSAS...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. THIS IS INCLUDES AREAS NORTHEAST OF A LINE FROM WALNUT RIDGE ARKANSAS TO BOLIVAR TENNESSEE...INCLUDING THE CITIES OF JONESBORO ARKANSAS...JACKSON TENNESSEE...DYERSBURG TENNESSEE...PARIS TENNESSEE AND CARUTHERSVILLE MISSOURI. ELSEWHERE ACROSS THE MIDSOUTH...THERE IS A SLIGHT RISK FOR SEVERE STORMS. PLEASE STAY TUNED FOR POSSIBLE WATCHES AND WARNINGS BEGINNING LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT..
In the hours before
Local storm report, Oct 18, 7:26 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
&&
TABLocal storm report, Oct 18, 7:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
&&
TABLocal storm report, Oct 18, 7:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
755 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
&&
TABLocal storm report, Oct 18, 7:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
&&
TABLocal storm report, Oct 18, 8:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
&&
TABLocal storm report, Oct 18, 8:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PIGGOTT 36.38N 90.20W
10/18/2007 E0.75 INCH CLAY AR COUNTY OFFICIAL
PENNY SIZE HAIL IN PIGGOTT
0625 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUST IN EXCESS OF 60 MPH
0630 PM TSTM WND DMG SENATH 36.13N 90.16W
10/18/2007 DUNKLIN MO TRAINED SPOTTER
TREES AND POWER LINES DOWN...ROOFS BLOWN OFF SEVERAL
BUILDINGS.
0630 PM TSTM WND DMG 3 WSW EDMONDSON 35.09N 90.36W
10/18/2007 CRITTENDEN AR BROADCAST MEDIA
METAL ROOF BLOWN OFF BUILDING IN PROCTOR
0705 PM TSTM WND DMG BURLISON 35.56N 89.79W
10/18/2007 TIPTON TN LAW ENFORCEMENT
TREES DOWN ON MOUNT LEBANON ROAD
0730 PM TSTM WND DMG RIPLEY 35.75N 89.53W
10/18/2007 LAUDERDALE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN...BUSTED GAS LINES...AND TREES
DOWN ON HOUSES ACROSS RIPLEY.
0745 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
10/18/2007 SHELBY TN TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH...LARGE LIMBS BLOWN FROM TREES
0745 PM TSTM WND DMG MAURY CITY 35.82N 89.22W
10/18/2007 CROCKETT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS NORTHWEST CROCKETT
COUNTY.
0805 PM TSTM WND DMG DYER 36.07N 88.99W
10/18/2007 GIBSON TN TRAINED SPOTTER
60 FT. TV ANTENNA BLOWN OVER
&&
TABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Oct 18, 7:38 PM CDT | Tornado Warning | MEG | Henry | 19 min |
| Oct 18, 7:55 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Madison | 50 min |
| Oct 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Weakley | 45 min |
| Oct 18, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 37 min |
| Oct 18, 8:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson, Madison | 50 min |
| Oct 18, 8:48 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 34 min |
| Oct 18, 9:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, McNairy | 40 min |
| Oct 18, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 29 min |
| Oct 18, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 50 min |
| Oct 18, 8:51 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 39 min |
| Oct 18, 8:53 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 52 min |
| Oct 18, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 47 min |
| Oct 18, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 41 min |
| Oct 18, 9:48 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 42 min |
| Oct 18, 9:54 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lee, Pontotoc | 51 min |
| Oct 18, 9:57 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Tishomingo | 63 min |
| Oct 18, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Oct 18, 10:29 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.